# SDR 99UAL900446

- Difficulty date: August 24, 1999
- Submitted: October 9, 2000
- Operation: Air carrier
- Aircraft: N807UA
- Make and model: Airbus A319-131
- Aircraft serial: 798
- Aircraft time: 5,213 hours
- Engine: Iae V2522A5
- Engine time: 13,849 hours, 5,003 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Carbon Seal
- Condition: Leaking
- Location: Nr 1 Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: A
- Precautionary procedure: D

## Discrepancy

AFTER SHUTDOWN NOTICED FIRE IN TAILPIPE OF NR 1 ENGINE.  DRY MOTORED ENG 3 TIMES TO EXTINGUISH FIRE.  FIRE LASTED APPROX 15 MINS INTERMITTENLY DURING MOTORING.  *S/D*  FOUND OIL LEAKING PAST NR 5 BEARING CARBON SEAL INTO EXHAUST CASE GASPATH.  REPLACED CARBON SEAL ASSEMBLY.  SHOP MANUAL LIMITS FOR CARBON SEAL BEING REVISED BY MANUFACTURER.
